Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 257, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 2, 2014, 6:39 PM CDT for Howell County, Shannon County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 6:39 PM CDT (23:39 UTC)
- Expired
- Oct 2, 2014, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 162 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 6:49 PM CDT | TSTM WND DMG | 1 S Peace Valley, MO | ONE TREE AND NUMEROUS SMALLER LIMBS REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS53 KSGF 022339
SVRSGF
MOC091-203-030030-
/O.NEW.KSGF.SV.W.0257.141002T2339Z-141003T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
CHURCH AND PEACE VALLEY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLEY SPRING...BIRCH TREE...MONTIER...MOUNTAIN VIEW...PEACE
VALLEY...TERESITA...WHITE CHURCH AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3697 9134 3688 9161 3689 9166 3685 9166
3679 9178 3679 9183 3685 9190 3690 9189
3696 9184 3705 9166 3713 9158 3716 9145
3715 9140 3710 9134 3703 9131
TIME...MOT...LOC 2339Z 239DEG 31KT 3686 9179
HAIL...1.00IN
WIND...60MPH
$$
CRAMER2 follow-up statements
814
WWUS53 KSGF 022355
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT THU OCT 2 2014
MOC091-203-030030-
/O.CON.KSGF.SV.W.0257.000000T0000Z-141003T0030Z/
HOWELL MO-SHANNON MO-
655 PM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHANNON AND NORTHEASTERN HOWELL COUNTIES UNTIL 730 PM CDT...
AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MOUNTAIN VIEW...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLEY SPRING...BIRCH TREE...MONTIER...MOUNTAIN VIEW...PEACE VALLEY...
TERESITA AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3697 9134 3688 9161 3689 9166 3685 9167
3682 9175 3689 9180 3694 9182 3698 9180
3705 9166 3713 9158 3716 9145 3715 9140
3710 9134 3703 9131
TIME...MOT...LOC 2355Z 239DEG 31KT 3692 9164
HAIL...1.00IN
WIND...60MPH
$$
CRAMER352
WWUS53 KSGF 030015
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT THU OCT 2 2014
MOC091-203-030025-
/O.CAN.KSGF.SV.W.0257.000000T0000Z-141003T0030Z/
HOWELL MO-SHANNON MO-
715 PM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHANNON AND
NORTHEASTERN HOWELL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3697 9134 3688 9161 3689 9166 3685 9167
3682 9175 3689 9180 3694 9182 3698 9180
3705 9166 3713 9158 3716 9145 3715 9140
3710 9134 3703 9131
TIME...MOT...LOC 0015Z 239DEG 31KT 3701 9145
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:01 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 2, 6:01 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT Thu Oct 2 2014
.UPDATE...
Issued at 556 PM CDT THU OCT 2 2014
Main area of convection has shifted east of a Branson to Osage
Beach line and have cleared the SVR watch west of that line. Still
have all modes of severe weather possible east of this line with
damaging wind gusts and possible spin up tornadoes within the line
segments. Flash flooding also still a risk with training storms
and very efficient rain producers. All products have been updated
as main rain area has exited to the east and out of areas
generally west of U.S. 65.
&&
.SHORT TERM...(This Evening and tonight)
It was a stormy day over extreme southeast Kansas and the Missouri
Ozarks. Heavy rain impacted a few areas north of Interstate 44
where spotty flooding was ongoing. Deeper into south central
Missouri and much of Arkansas, we continue to monitor a more unstable
environment, where temperatures have warmed into the 80s, and dew
points are in the low 70s. This environment is currently yielding
mixed layer capes at 2500 or better.
Large hail and damaging wind gusts continue to be the primary risk
with the more intense storms. However, we can not rule out a
couple tornadoes later this afternoon and evening, as the northern
Arkansas airmass continues to stream into southern Missouri.
Storms should end from west to east this evening, as the cold
front sweeps across the Ozarks.
A Canadian airmass will replace the current Gulf airmass, bring
temperatures down into the lower 50s.
.LONG TERM...(Friday through Thursday)
It's going to legitimately feel like late fall this weekend as
overnight lows could plummet into the mid and upper 30s early
Saturday morning. Lows in the 40s are expected Sunday and Monday
mornings, with highs only warming into 50s and 60s.
Warmer weather is expected on Monday as south winds return. These
south winds will be short-lived as another frontal system
approaches from the northwest Monday night. This feature could
also bring some rain showers Monday night and into Tuesday
morning.
Otherwise nothing too significant was signaled in the medium range
models through next Wednesday. However, there were some
indications of more stormy weather toward the end of next week.
We'll tackle some details on that as we progress with time.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 556 PM CDT THU OCT 2 2014
Convection has just about ended at SGF and has ended at JLN and
should be clearing the BBG area within a couple of hours. Some
stratus behind the main area of convection will linger into part
of the overnight hours, but should see clearing by late in the
overnight with gusty northwest winds developing by 14-15z. The
gusty northwest winds are expected to continue through the day Friday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ055>058-
066>071-077>081-088-089.
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ073-097-101.
&&
UPDATE...Lindenberg
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...LindenbergHazardous weather outlook, Oct 2, 5:45 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CDT THU OCT 2 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 545 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE MID EVENING EAST OF AN OSAGE BEACH TO BRANSON LINE. LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND AN ISOLATED TORNADO WILL BE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL WILL OCCUR WITHIN A SMALL AMOUNT OF TIME WITH THESE STORMS...AND WILL LIKELY TRAIN ACROSS THE SAME LOCATIONS WHICH MAY LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES IN THE MIDDLE 30S COULD LEAD TO SOME ISOLATED FROST IN SHELTERED AREAS EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM FOR AREAS EAST OF AN OSAGE BEACH TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Oct 2, 4:42 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG COLE CAMP 38.46N 93.20W
10/02/2014 BENTON MO EMERGENCY MNGR
TREE REPORTED DOWN IN COLE CAMP. NO ROADS BLOCKED.
&&
JCOLUCCILocal storm report, Oct 2, 4:50 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 2 W FAIR GROVE 37.38N 93.19W
10/02/2014 GREENE MO AMATEUR RADIO
HAM RADIO ANTENNA DAMAGED BY ESTIMATED 50 MPH WIND GUSTS.
&&
JCOLUCCILocal storm report, Oct 2, 4:57 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 2 S EBENEZER 37.31N 93.31W
10/02/2014 GREENE MO FIRE DEPT/RESCUE
SEVERAL LARGE TREE LIMBS DOWN AROUND FARM ROADS
66...125..AND 68 IN THE VICINITY OF HWY H.
&&
BOXELLLocal storm report, Oct 2, 5:25 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 W AVA 36.95N 92.75W
10/02/2014 E1.00 INCH DOUGLAS MO AMATEUR RADIO
1 INCH HAIL REPORTED AT Y HWY AND COUNTY ROAD 501.
&&
BOXELLLocal storm report, Oct 2, 5:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG AVA 36.95N 92.66W
10/02/2014 DOUGLAS MO 911 CALL CENTER
SIDING RIPPED OFF MOBIL HOME IN AVA.
&&
JCOLUCCILocal storm report, Oct 2, 6:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL CABOOL 37.12N 92.10W
10/02/2014 E1.00 INCH TEXAS MO AMATEUR RADIO
QUARTER SIZED HAIL REPORTED ON WEST SIDE OF TOWN IN
CABOOL.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:00 PM CDT | Tornado Warning | SGF | Morgan | 30 min |
| Oct 1, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 37 min |
| Oct 2, 4:56 AM CDT | Special Weather Statement | SGF | Jasper | 34 min |
| Oct 2, 5:24 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 4 hr |
| Oct 2, 5:46 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 3 hr |
| Oct 2, 7:55 AM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Oct 2, 9:02 AM CDT | Areal Flood Advisory | SGF | Benton | 3 hr |
| Oct 2, 11:46 AM CDT | Special Weather Statement | SGF | Webster | 29 min |
| Oct 2, 12:18 PM CDT | Special Weather Statement | SGF | Webster | 27 min |
| Oct 2, 12:39 PM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Oct 2, 1:10 PM CDT | Special Weather Statement | SGF | Douglas, Wright | 50 min |
| Oct 2, 1:30 PM CDT | Special Weather Statement | SGF | Texas | 30 min |
| Oct 2, 1:37 PM CDT | Special Weather Statement | SGF | Taney | 53 min |
| Oct 2, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 47 min |
| Oct 2, 2:00 PM CDT | Special Weather Statement | SGF | Dent, Phelps | 30 min |
| Oct 2, 2:05 PM CDT | Special Weather Statement | SGF | Barry | 55 min |
| Oct 2, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 52 min |
| Oct 2, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| Oct 2, 2:33 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton, Vernon | 5 hr |
| Oct 2, 2:59 PM CDT | Special Weather Statement | SGF | Dent | 31 min |
| Oct 2, 3:13 PM CDT | Special Weather Statement | SGF | Jasper | 47 min |
| Oct 2, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 41 min |
| Oct 2, 3:21 PM CDT | Special Weather Statement | SGF | Barton | 24 min |
| Oct 2, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 37 min |
| Oct 2, 3:41 PM CDT | Special Weather Statement | SGF | Dade, Lawrence | 34 min |
| Oct 2, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Oct 2, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 37 min |
| Oct 2, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 21 min |
| Oct 2, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 38 min |
| Oct 2, 4:08 PM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Oct 2, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 49 min |
| Oct 2, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| Oct 2, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Oct 2, 4:28 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 4 more | 6 hr |
| Oct 2, 4:55 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Maries, Ozark, Phelps and 4 more | 14 hr |
| Oct 2, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 43 min |
| Oct 2, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.